Alert archive / Texas / High Wind Watches in 2006

High Wind Watch 2, NWS Midland/Odessa, TX

January 14, 2006

NWS Midland/Odessa, TX issued this high wind watch at Jan 14, 2006, 2:58 PM CST. It took effect at Jan 15, 2006, 9:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 2:58 PM CST (20:58 UTC)
In effect from
Jan 15, 2006, 9:00 AM CST
Expired
Jan 15, 2006, 4:47 AM CST
In force
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 142058
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
258 PM CST SAT JAN 14 2006

...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
SUNDAY... 

.STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF
LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY. 

NMZ027-TXZ258-151000-
/O.UPG.KMAF.HW.A.0001.060115T1500Z-060116T0300Z/
/O.NEW.KMAF.HW.W.0017.060115T1500Z-060116T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
158 PM MST SAT JAN 14 2006

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 65 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS SUNDAY.

MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON
HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

TXZ074-151000-
/O.NEW.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
258 PM CST SAT JAN 14 2006

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET...WHICH IS IN
EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON.

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 60 MPH ACROSS ELEVATIONS ABOVE 6000 FEET SUNDAY.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
1 follow-up statement
000 
WWUS74 KMAF 151047
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
447 AM CST SUN JAN 15 2006

...HIGH WIND EVENT TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS
SUNDAY...

.STRONG MID LEVEL WINDS AHEAD OF AN APPROACHING UPPER TROUGH OF
LOW PRESSURE ARE EXPECTED TO PRODUCE STRONG AND GUSTY WINDS
ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TODAY...TONIGHT...AND
EARLY MONDAY.

TXZ074-152200-
/O.UPG.KMAF.HW.A.0002.060115T1500Z-060116T0000Z/
/O.EXB.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/
DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITY OF...ALPINE
447 AM CST SUN JAN 15 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 12 PM CST MONDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH A FEW GUSTS
TO NEAR 70 MPH ACROSS ELEVATIONS ABOVE 6000 FEET TODAY. THESE
WINDS ARE EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER
THERE MAY BE BRIEF PERIODS OF DECREASED WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE
DAVIS MOUNTAINS SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

NMZ027-TXZ258-152200-
/O.EXT.KMAF.HW.W.0017.060115T1047Z-060116T1800Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
347 AM MST SUN JAN 15 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST MONDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 AM MST MONDAY. 

SOUTHWEST WINDS OF 35 TO 50 MPH WITH GUSTS OVER 70 MPH CAN BE
EXPECTED ACROSS THE GUADALUPE MOUNTAINS TODAY. THESE WINDS ARE
EXPECTED TO PERSIST THROUGH EARLY MONDAY...HOWEVER THERE MAY BE
BRIEF PERIODS OF DECREASED WINDS.

MOTORISTS PLANNING TO TRAVEL THROUGH THE GUADALUPE MOUNTAINS ON
HIGHWAY 62 180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 14, 11:44 AM CST, 3 hours 14 minutes earlier.

Area forecast discussion, Jan 14, 11:44 AM CST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1144 AM CST SAT JAN 14 2006

.UPDATE...
MID AND HIGH LEVEL CLOUDINESS IS HELPING TO KEEP TEMPERATURES FROM
RISING TOO QUICKLY THIS MORNING. THE COOLEST READINGS WERE ALONG
THE PECOS RIVER VALLEY WHERE 17Z OBSERVATIONS INDICATE
TEMPERATURES WERE IN THE 40-45F DEGREE RANGE. CLOUDS WILL CONTINUE
TO INCREASE ACROSS THE AREA AND THIS IS EXPECTED TO KEEP
TEMPERATURES A LITTLE COOLER THAN THE CURRENT FORECAST. WE HAVE
LOWERED MAX TEMPS TODAY ABOUT A CATEGORY ACROSS MOST LOCATIONS.
MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINTS TO ACCOUNT FOR
THE LATEST OBSERVATIONS. NO OTHER CHANGES MADE. ALL TEXT PRODUCTS
HAVE BEEN SENT AND GRAPHICS WILL BE SENT SHORTLY.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...HIGH WIND WATCH FROM 9 AM CST SUNDAY TO 9 PM CST SUNDAY FOR THE
     FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&

06
Hazardous weather outlook, Jan 14, 2:50 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
250 PM CST SAT JAN 14 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
250 PM CST SAT JAN 14 2006 /150 PM MST SAT JAN 14 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS SUNDAY. WIND SPEEDS OF 35 TO 50 MPH...WITH A FEW
GUSTS OVER 65 MPH WILL BE POSSIBLE IN THE GUADALUPE
MOUNTAINS...WHILE WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH
CAN EXPECTED IN THE DAVIS MOUNTAINS.

WESTERLY WINDS WILL INCREASE ACROSS THE MOUNTAINS AGAIN MONDAY AS
ANOTHER POTENT UPPER LEVEL STORM SYSTEM MOVES ACROSS WEST TEXAS
AND SOUTHEASTERN NEW MEXICO. WINDS MAY BRIEFLY EXCEED 40 MPH
SUSTAINED IN THE GUADALUPE AND DAVIS MOUNTAINS DURING THE LATE
MORNING AND EARLY AFTERNOON HOURS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:29 AM CSTHigh Wind WatchMAF11 hr
Jan 14, 2:58 PM CSTHigh Wind WarningMAF45 hr

Nearby

High Wind Watches in Texas, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.